Inventiones mathematicae

, Volume 45, Issue 1, pp 35–56 | Cite as

A calculus for framed links inS3

  • Robion Kirby


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Akbulut, S., Kirby, R.C.: (To appear)Google Scholar
  2. Akbulut, S., Kirby, R.C.: Mazur manifolds. (To appear)Google Scholar
  3. Cappel, S., Shaneson, J.: Invariants of 3-manifolds. Bull. A.M.S.81, 559–562 (1975)Google Scholar
  4. Casson, A., Gordon, C.McA.: Cobordism of classical knots. Mimeographed notes, Orsay 1975Google Scholar
  5. Cerf, J.: La stratification naturelle des espaces de fonctions différentiables réeles et la théorème de la pseudoisotopie. Publ. Math. I.H.E.S.39 (1970)Google Scholar
  6. Craggs, R.: Stable equivalence in Heegard and surgery presentations for 3-manifolds. (To appear)Google Scholar
  7. Eells, J., Kuiper, N.H.: An invariant for certain smooth manifolds. Ann. Mat. Pura Appl.60, 93–110 (1963)Google Scholar
  8. Fenn, R.A., Rourke, C.P.: A note on Kirby's calculus of links. Mimeographed notes, Warwick, 1976Google Scholar
  9. Fenn, R.A., Rourke, C.P.: On Kirby's calculus of links. (To appear)Google Scholar
  10. Gordon, C. McA.: Knots, homology spheres, and contractible 4-manifolds. Topology14, 151–172 (1975)Google Scholar
  11. Hatcher, A., Wagoner, J.: Pseudoisotopies of compact manifolds. Asterisque6 (1973)Google Scholar
  12. Hempel, J.: Construction of orientable 3-manifolds, Topology of 3-manifolds, M.K. Fort, ed. Prentice Hall, 1962Google Scholar
  13. Hirzebruch, F., Neumann, W.D., Koh, S.S.: Differentiable Manifolds and Quadratic Forms. Marcel Dekker, New York (1971)Google Scholar
  14. Kaplan, S.: Thesis, University of California. Berkeley, 1976Google Scholar
  15. Lickorish, W.B.R.: A representation of orientable combinatorial 3-manifolds. Ann. Math.76, 531–540 (1962)Google Scholar
  16. Lickorish, W.B.R.: Surgery on knots. Proc. A.M.S.60, 296–298 (1977)Google Scholar
  17. Milnor, J.: On simply connected 4-manifolds. Symp. Int. Top. Alg., Mexico 1958Google Scholar
  18. Milnor, J., Husemoller, D.: Symmetric Bilinear Forms. New York: Springer-Verlag 1973Google Scholar
  19. Robertello, R.: An invariant of knot cobordism. Comm. Pure Appl. Math.18, 543–555 (1965)Google Scholar
  20. Rohlin, V.A.: New examples of 4-dimensional manifolds. Doklady, 1965, 660–663Google Scholar
  21. Rolfsen, D.: Knots and Links. Berkeley, Publish or Perish 1976Google Scholar
  22. Wall, C.T.C.: On simply-connected four-manifolds. J. London Math. Soc.39, 141–149 (1964)Google Scholar
  23. Zeeman, E.C.: On the dunce hat. Topology2, 341–358 (1964)Google Scholar

Copyright information

© Springer-Verlag 1978

Authors and Affiliations

  • Robion Kirby
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyUSA

Personalised recommendations